Alert archive / Washington / Wind Advisories in 2016
Wind Advisory 22, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jul 3, 2016, 4:37 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Jul 3, 2016, 8:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2016, 4:37 AM PDT (11:37 UTC)
- In effect from
- Jul 3, 2016, 8:00 AM PDT
- Expired
- Jul 3, 2016, 8:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 11.6 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
090 WWUS76 KPDT 031137 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 437 AM PDT SUN JUL 3 2016 WAZ026-032200- /O.NEW.KPDT.WI.Y.0022.160703T1500Z-160704T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 437 AM PDT SUN JUL 3 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...THE STRONGEST WINDS WILL BE FROM 11 AM UNTIL 5 PM THIS AFTERNOON. * IMPACTS...TRAVELERS WILL EXPERIENCE DIFFICULTY WHILE DRIVING ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATES 82 AND 90. ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RSC
2 follow-up statements
885 WWUS76 KPDT 031953 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1253 PM PDT SUN JUL 3 2016 ....WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... WAZ026-040300- /O.CON.KPDT.WI.Y.0022.000000T0000Z-160704T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 1253 PM PDT SUN JUL 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. STRONGEST WINDS WILL BE ACROSS THE NORTH SIDE OF THE VALLEY. * TIMING...STRONGEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON INTO EARLY EVENING. * IMPACTS...TRAVELERS WILL EXPERIENCE DIFFICULTY WHILE DRIVING ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATES 82 AND 90. ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
942 WWUS76 KPDT 040308 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 808 PM PDT SUN JUL 3 2016 WAZ026-040415- /O.EXP.KPDT.WI.Y.0022.000000T0000Z-160704T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 808 PM PDT SUN JUL 3 2016 ...WIND ADVISORY HAS EXPIRED... WINDS WILL DIMINISH SOME OVERNIGHT. HOWEVER NORTHWEST WINDS WILL INCREASE AGAIN MONDAY TO 25 TO 35 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jul 3, 4:29 AM PDT, 8 minutes earlier.
Area forecast discussion, Jul 3, 4:29 AM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
429 AM PDT SUN JUL 3 2016
Updated to add a fire weather discussion and to update the aviation
discussion
.SHORT TERM...Today through Tuesday...A stable westerly flow will
persist through tonight. There will be just enough moisture and
instability for possible afternoon and evening showers over the
Washington Cascade east slopes. Elsewhere it will remain dry with
just some cloudy skies. It will become breezy to windy in the
afternoon in most of the CWA...but the strongest winds will be in
the Lower Columbia Basin and adjacent valleys. The Kittitas valley
will have the strongest winds in these locations with a wind
advisory in effect from 8 am until 8 pm. With the chilly
temperatures tonight combined with decreasing wind it will become
quite chilly. Then on Monday and Tuesday there will be a cooling
trend with temperatures back to near normal by Tuesday. It will be
breezy to windy again on Monday and Tuesday afternoons...but with
speeds below wind advisory criteria. Still there could be some gusts
of wind that may move some things like lawn furniture and canopies
during your 4th of July picnic...so stay tuned to the latest
weather forecasts and possible wind advisories. 88
.LONG TERM...Tuesday night through Sunday...The extended period
starts off dry for most of the forecast area Tuesday night. Then an
upper level low will drop southward across Washington state and
possibly northern Oregon. There remain some model differences in
just how far south this upper low will move before it slides east
into ID/MT. The latest ECMWF trended toward the GFS solution which
would bring the low into northern Oregon Wednesday
afternoon/evening. The forecast was therefore trended in this
direction and a slight chance of showers/t'storms was introduced
across the Washington East Slopes, N. Blue Mtns and Wallowa County.
With this low moving through, sky cover was bumped up into the
partly cloudy range for much of the CWA...except Central Oregon
where it is expected to remain mostly clear. Winds will be breezy at
times on Wednesday and temperatures will fall back to below average
levels. This means highs in the mid-70s to lower 80s in the
valleys/basins with only 60s and lower 70s mountains.
After a short break in the active weather on Thursday (and slightly
warmer temperatures) the remainder of the extended period is now
looking rather active...especially for July. By Friday the latest
model guidance was in good agreement that a plume of moisture would
move into the forecast area out ahead of a large upper low/trough
situated in the Gulf of Alaska. The latest ECWMF was more bullish
spreading steady light rain over the western half of the
area...while the GFS brought only showers for Friday. Took a blend
of these two scenarios but leaned toward the wetter ECMWF solution
due to the strength and size of this mid level moisture plume.
Heading into next weekend the latest guidance is now in good
agreement that the above mentioned upper low will spin offshore
before slowly moving over the Pacific Northwest by Sunday. This low
will have plenty of moisture to work with along with a strong upper
jet (125 Kts at 300 mb). Therefore trended the forecast wetter with
more clouds during this period areawide. The exact details of this
storm system remain to be seen, however if this scenario plays out
close to how the current models have it, there will likely be
periods of steady rain for at least parts of the area. It will
remain breezy to locally windy next weekend as this system moves
through. On a final note temperatures will be well below average for
mid-summer. Expect highs only in the 70s for the valleys/basins on
Sunday...with only upper 50s to 60s mountains. 77
&&
.AVIATION...12Z TAFS...Skies will remain mainly clear through the
next 24 hours. The main impact to aviation interests will be the
increasing winds today. Westerly winds will be between 15 to 25 KTs
this afternoon and early evening at most terminals...except 20 to 35
KTs at KDLS and KPDT. Winds decrease AOB 15 KTs after 04/04z for
most terminals. With the gusty winds there will also be the
potential for localized blowing dust this afternoon...esp INVOF
KPDT. 77
&&
FIRE WEATHER...Red Flag warnings are in effect for the Lower
Columbia Basin and Eastern Columbia River Gorge zones for today and
Monday due to gusty winds and low humidity during the afternoon and
evening hours. Surface winds will increase behind a cold front
today, then increase again on Monday as a second shortwave moves
across the area. Although the humidity values will not be critically
low (ranging from 15-25 percent), the potential for rapid fire
spread exists. Fire will spread fastest across large grassy areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 82 53 78 51 / 0 0 0 0
ALW 84 59 79 57 / 0 0 0 0
PSC 87 55 84 55 / 0 0 0 0
YKM 83 51 81 50 / 0 0 0 0
HRI 86 54 83 53 / 0 0 0 0
ELN 74 55 74 53 / 0 0 0 10
RDM 82 42 79 41 / 0 0 0 0
LGD 81 48 77 46 / 0 0 0 0
GCD 83 46 80 46 / 0 0 0 10
DLS 80 58 79 56 / 0 0 0 0
&&
.PDT Watches/Warnings/Advisories...
OR...Red Flag Warning from noon today to 9 PM PDT Monday for ORZ639-
641.
WA...Red Flag Warning from noon today to 9 PM PDT Monday for WAZ639-
641-675.
...Wind Advisory from 8 AM PDT today until 8 PM this evening for
WAZ026.
&&
88/77/77Nearby
Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.